Alert archive / New York / Flash Flood Warnings in 1995

Flash Flood Warning 7, NWS Binghamton, NY

July 16, 1995Delaware County, Otsego County, New York

NWS Binghamton, NY issued this flash flood warning at Jul 16, 1995, 8:19 PM EDT for Delaware County, Otsego County, New York. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jul 16, 1995, 8:19 PM EDT (00:19 UTC)
Expired
Jul 16, 1995, 11:15 PM EDT
In force
3 hr
Issued by
NWS Binghamton, NY
Area
Whole counties

Counties Delaware County, NY, Otsego County, NY

The nearest sounding before it

Albany, NY (KALB), launched 00:00Z, 0.3 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 1995-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 249 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 1995-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
249 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
1121 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KBGM 170022
FFWBGM
NYC025-077-170315-
 
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
819 PM EDT SUN JUL 16 1995
 
THE NATIONAL WEATHER SERVICE IN BINGHAMTON NY HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 1115 PM EDT
FOR PEOPLE IN THE FOLLOWING LOCATION...S...
 
IN CENTRAL NEW YORK
 
   ...NORTHERN DELAWARE COUNTY...SOUTHERN OTSEGO COUNTY
 
THUNDERSTORMS WITH HEAVY RAIN WERE MOVING OVER SOUTHERN OTSEGO AND
NORTHERN DELAWARE COUNTIES...WITH MORE THUNDERSTORMS ABOUT TO MOVE INTO
THE AREA. DOPPLER RADAR INDICATES OVER 3.5 INCHES OF RAIN HAS FALL
ACROSS THE WARNING AREA SINCE 530 PM...WITH MORE APPROACHING.
 
SMALL STREAMS WILL RISE VERY QUICKLY WITH THE HEAVY RAIN.
 
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT.  DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS
THE ROAD.  VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED
QUICKLY.  MOVE TO HIGHER GROUND.
 
EG
 R

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 1:55 PM EDT, 6 hours 24 minutes earlier.

Area forecast discussion, Jul 16, 1:55 PM EDT, 6 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
145 PM EDT SUN JUL 16 1995

LOW IN MICH MOVES NE INTO CAN SHORTWV INTENSIFIES AS IT MOVES EAST. MOST
OF THE PVA MOVES NORTH OF THE FCST AREA. COLD FRONT MOVES THROUGH EARLY
TUESDAY.

MDLS SURE PROMISE SOME RAIN IN THE NEXT 36 HRS.  WE REALLY NEED SOME
SHORT TERM MOISTURE RELIEF...IF I MISS I KNOW I WILL HERE ABOUT IT.
MOS IS NR 80 POP TNT ELM/BGM...PREFER TO STAY LIKELY/CHANCE. I DO NOT
SEE ANYTHING FIRING OFF TO THE WEST...VRY QUIET ATM.  88D IS PICKING UP
SPRINKLES BUT THESE APPEAR TO BE STAYING N OF FINGER LAKES.  SAT LOOP
ALSO IS KEEPING THE MAJORITY OF THE CLOUD COVER TO THE N.

FOLLOWED MOS TEMPS CLOSE.

.BGM...NONE
2
CHIARAMONTE

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 3:16 PM EDTSevere Thunderstorm WarningBGMChenango, Otsego59 min
Jul 17, 4:03 PM EDTSevere Thunderstorm WarningBGMDelaware57 min
Jul 17, 4:11 PM EDTFlash Flood WarningBGMOtsego2 hr
Jul 17, 4:30 PM EDTSevere Thunderstorm WarningBGMBroome, Tioga60 min
Jul 17, 5:22 PM EDTSevere Thunderstorm WarningBGMDelaware68 min

Nearby

Flash Flood Warnings in New York, 1995Every flash flood warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.